Alert archive / Kentucky / Wind Advisories in 2006

Wind Advisory 2, NWS Jackson, KY

February 16, 200633 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Feb 16, 2006, 3:30 AM EST for 33 counties in Kentucky. It took effect at Feb 16, 2006, 4:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2006, 3:30 AM EST (08:30 UTC)
In effect from
Feb 16, 2006, 4:00 PM EST
Expired
Feb 17, 2006, 4:00 AM EST
In force
12 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2006-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2006-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1533 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KJKL 160830
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
330 AM EST THU FEB 16 2006

...STRONG WINDS EXPECTED THIS AFTERNOON AND OVERNIGHT...

.AN AREA OF LOW PRESSURE WILL DEVELOP ACROSS THE CENTRAL PLAINS
TODAY. AS THIS HAPPENS...SOUTHERLY WINDS WILL INCREASE OVER THE
LOWER OHIO RIVER VALLEY. BREAKS IN THE CLOUD COVER SHOULD HELP THE
HIGHER WINDS ALOFT MIX DOWN TO THE SURFACE THIS AFTERNOON. IN
ADDITION...THE COLD FRONT WILL LIKELY CONTAIN A BAND OF STRONG WINDS
AS IT PASSES THROUGH THIS PART OF THE STATE LATER TONIGHT. SUSTAINED
SOUTH WINDS OF 25 TO 35 MPH WILL BE LIKELY THIS AFTERNOON...WITH A FEW
GUSTS OF 45 TO 50 MPH POSSIBLE. SIMILAR WIND SPEEDS WILL BE POSSIBLE
DURING THE OVERNIGHT ACCOMPANYING THE FRONT. THE WINDS LATE TONIGHT
WILL SWITCH FROM SOUTHWEST TO NORTHWEST AS THE FRONT PASSES.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161630-
/O.NEW.KJKL.WI.Y.0002.060216T1700Z-060217T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
330 AM EST THU FEB 16 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 AM EST FRIDAY.

GUSTY SOUTH WINDS WILL MAKE FOR HAZARDOUS TRAVEL THIS AFTERNOON...ESPECIALLY
ON EAST TO WEST ORIENTED ROADWAYS INCLUDING INTERSTATE 64...THE
MOUNTAIN PARKWAY...AND THE HAL ROGERS PARKWAY. GUSTY WINDS OF SIMILAR
MAGNITUDE WILL SWITCH FROM SOUTHWEST TO NORTHWEST WITH THE PASSAGE OF
THE FRONT OVERNIGHT.

THE GUSTY WINDS THIS AFTERNOON WILL BE OF PARTICULAR CONCERN FOR ANY
BOATERS ENJOYING AN UNSEASONABLY WARM AFTERNOON TODAY ON ONE OF OUR
AREA LAKES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION WHEN DRIVING AND BOATING. SECURE LOOSE ITEMS SUCH
AS TRASH CANS...AND ANY OTHER OUTSIDE LIGHTWEIGHT ITEMS.

$$

GREIF/AR
4 follow-up statements
000 
WWUS73 KJKL 161611 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1111 AM EST THU FEB 16 2006

...STRONG WINDS EXPECTED LATE THIS AFTERNOON AND OVERNIGHT...

.AN AREA OF LOW PRESSURE DEVELOPING IN THE CENTRAL PLAINS WILL CAUSE 
WINDS TO INCREASE OVER THE LOWER OHIO RIVER VALLEY LATER TODAY. BREAKS
IN THE CLOUD COVER SHOULD HELP THE HIGHER WINDS ALOFT MIX DOWN TO THE
SURFACE LATE THIS AFTERNOON. IN ADDITION...A STRONG COLD FRONT MOVING
THROUGH THE AREA TONIGHT WILL LIKELY CONTAIN A BAND OF STRONG WINDS
AS IT PASSES THROUGH THIS PART OF THE STATE. SUSTAINED SOUTH WINDS
OF 25 TO 35 MPH WILL BE POSSIBLE LATE THIS AFTERNOON...WITH A FEW
GUSTS OF 45 TO 50 MPH. SIMILAR WIND SPEEDS CAN BE EXPECTED DURING
THE OVERNIGHT ACCOMPANYING THE FRONT AS SHOWERS AND AN OCCASIONAL
THUNDERSTORM MIX HIGHER WINDS SPEEDS DOWN TO THE SURFACE. THE WINDS
LATE TONIGHT WILL SWITCH FROM SOUTHWEST TO NORTHWEST AS THE FRONT
PASSES.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-170015-
/O.EXT.KJKL.WI.Y.0002.060216T2100Z-060217T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1111 AM EST THU FEB 16 2006

...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM
EST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
8 AM EST FRIDAY. 

GUSTY SOUTH WINDS WILL MAKE FOR HAZARDOUS TRAVEL LATE THIS
AFTERNOON...ESPECIALLY ON EAST TO WEST ORIENTED ROADWAYS INCLUDING
INTERSTATE 64...THE MOUNTAIN PARKWAY...AND THE HAL ROGERS PARKWAY.
U.S. HIGHWAYS 119 AND 421...CROSSING PINE MOUNTAIN AND KENTUCKY STATE
HIGHWAY 160...CROSSING THROUGH HURRICANE GAP WILL ALSO BE OF A 
PARTICULAR CONCERN. GUSTY WINDS OF SIMILAR MAGNITUDE WILL SWITCH
FROM SOUTHWEST TO NORTHWEST WITH THE PASSAGE OF A STRONG COLD FRONT
OVERNIGHT.

ALSO...THE GUSTY WINDS LATE THIS AFTERNOON WILL BE OF PARTICULAR
CONCERN FOR ANY BOATERS ENJOYING AN UNSEASONABLY WARM AFTERNOON ON
ANY AREA LAKES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION WHEN DRIVING AND BOATING. SECURE
LOOSE ITEMS SUCH AS TRASH CANS...AND ANY OTHER OUTSIDE
LIGHTWEIGHT ITEMS.

$$

GREIF/AR/RAY
000 
WWUS73 KJKL 161759 CCA
NPWJKL

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
1111 AM EST THU FEB 16 2006

...STRONG WINDS EXPECTED LATE THIS AFTERNOON AND OVERNIGHT...

.AN AREA OF LOW PRESSURE DEVELOPING IN THE CENTRAL PLAINS WILL CAUSE 
WINDS TO INCREASE OVER THE LOWER OHIO RIVER VALLEY LATER TODAY. 
BREAKS IN THE CLOUD COVER SHOULD HELP THE HIGHER WINDS ALOFT MIX 
DOWN TO THE SURFACE LATE THIS AFTERNOON. IN ADDITION...A STRONG COLD 
FRONT MOVING THROUGH THE AREA TONIGHT WILL LIKELY CONTAIN A BAND OF 
STRONG WINDS AS IT PASSES THROUGH THIS PART OF THE STATE. SUSTAINED 
SOUTH WINDS OF 25 TO 35 MPH WILL BE POSSIBLE LATE THIS 
AFTERNOON...WITH A FEW GUSTS OF 45 TO 50 MPH. SIMILAR WIND SPEEDS 
CAN BE EXPECTED DURING THE OVERNIGHT ACCOMPANYING THE FRONT AS 
SHOWERS AND AN OCCASIONAL THUNDERSTORM MIX HIGHER WINDS SPEEDS DOWN 
TO THE SURFACE. THE WINDS LATE TONIGHT WILL SWITCH FROM SOUTHWEST TO 
NORTHWEST AS THE FRONT PASSES.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-170015-
/O.EXT.KJKL.WI.Y.0002.060216T2100Z-060217T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1111 AM EST THU FEB 16 2006

...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM
EST FRIDAY...

GUSTY SOUTH WINDS WILL MAKE FOR HAZARDOUS TRAVEL LATE THIS 
AFTERNOON...ESPECIALLY ON EAST TO WEST ORIENTED ROADWAYS INCLUDING 
INTERSTATE 64...THE MOUNTAIN PARKWAY...AND THE HAL ROGERS PARKWAY. 
U.S. HIGHWAYS 119 AND 421...CROSSING PINE MOUNTAIN AND KENTUCKY STATE
HIGHWAY 160...CROSSING THROUGH HURRICANE GAP WILL ALSO BE OF A 
PARTICULAR CONCERN. GUSTY WINDS OF SIMILAR MAGNITUDE WILL SWITCH 
FROM SOUTHWEST TO NORTHWEST WITH THE PASSAGE OF A STRONG COLD FRONT 
OVERNIGHT.

ALSO...THE GUSTY WINDS LATE THIS AFTERNOON WILL BE OF PARTICULAR
CONCERN FOR ANY BOATERS ENJOYING AN UNSEASONABLY WARM AFTERNOON ON
ANY AREA LAKES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION WHEN DRIVING AND BOATING. SECURE
LOOSE ITEMS SUCH AS TRASH CANS...AND ANY OTHER OUTSIDE
LIGHTWEIGHT ITEMS.

$$

GREIF/AR/RAY
000 
WWUS73 KJKL 170041
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
741 PM EST THU FEB 16 2006

...STRONG WINDS EXPECTED THIS EVENING AND OVERNIGHT...

.AN AREA OF LOW PRESSURE EXTENDING FROM SOUTHERN MICHIGAN TO
SOUTHWESTERN MISSOURI AND AN ASSOCIATED FRONTAL SYSTEM ARE MOVING
TOWARD THE AREA. THERE IS BIG DIFFERENCE IN TEMPERATURE ACROSS THE
FRONT WHICH HAS RESULTED IN STRONG WINDS AHEAD OF THE FRONT AND
BEHIND THE FRONTAL SYSTEM. THE STRONGEST WINDS WILL BE IN THE
VICINITY OF THE FRONT AND DURING THE FRONTAL PASSAGE. THIS EVENING
WINDS OF 15 TO 25 MPH CAN BE EXPECTED WITH A FEW GUSTS UP TO 45 MPH.
GUST OF UP TO 50 MPH CAN BE EXPECTED JUST AHEAD OF AND WITH THE
FRONTAL PASSAGE. THE WINDS WILL SWITCH FROM SOUTHWEST TO NORTHWEST
AS THE FRONT PASSES.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-170930-
/O.EXT.KJKL.WI.Y.0002.000000T0000Z-060217T1100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
741 PM EST THU FEB 16 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EST FRIDAY...

THE WIND ADVISORY IS IN EFFECT UNTIL 6 AM EST FRIDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION WHEN DRIVING AND BOATING. SECURE
LOOSE ITEMS SUCH AS TRASH CANS...AND ANY OTHER OUTSIDE
LIGHTWEIGHT ITEMS.

$$

JJ
000 
WWUS73 KJKL 170900
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
400 AM EST FRI FEB 17 2006

...WIND ADVISORY CANCELLED...

.THE COLD FRONT AND STRONGER WINDS ALOFT HAVE MOVED EAST OF THE
AREA EARLY THIS MORNING. AS A RESULT...THE THREAT FOR HIGH WINDS HAS
ENDED AND THUS THE WIND ADVISORY CANCELLED. 

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-171000-
/O.CAN.KJKL.WI.Y.0002.000000T0000Z-060217T1100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
400 AM EST FRI FEB 17 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY. HOWEVER...BRISK NORTHWEST WINDS OF 15 TO 25 MPH WITH
OCCASIONAL HIGHER GUSTS WILL CONTINUE THROUGH THE MORNING.

$$

GREIF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Feb 15, 10:54 PM EST, 4 hours 36 minutes earlier.

Area forecast discussion, Feb 15, 10:54 PM EST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1054 PM EST WED FEB 15 2006

.DISCUSSION...
UPDATED THE FORECAST TO TAKE THE SHOWERS OUT OF THE NORTHWEST PORTION
OF THE FORECAST AREA AS THE SHOWERS ARE STAYING WELL TO THE NORTH.
ALSO UPDATED THE WINDS TO INCLUDE GUSTS TO 40 MPH IN ALL AREAS FOR
THURSDAY AND THURSDAY NIGHT. THE MID SHIFT WILL EVALUATE TO SEE IT
GUSTS TO 45 MPH ARE WARRANTED FOR THURSDAY NIGHT AND WILL ISSUE AN
ADVISORY...IF APPROPRIATE. THERE IS A VERY SLIGHT CONCERN FOR THE
ISOLATED THUNDERSTORMS FOR THURSDAY NIGHT. THE CONCERN IS THAT IF THE
THUNDERSTORMS MIX DOWN THE WINDS FROM ALOFT AND THEN THE SPEED OF
MOVEMENT OF THE CELLS ARE ADDED...THESE THUNDERSTORMS ACTUALLY HAVE A
POTENTIAL TO BECOME SEVERE. THE MODELS ARE SHOWING THE LIFTED INDEX
FORECAST VALUE TO BECOME MUCH LESS OF A FACTOR AS THE FRONT
APPROACHES EASTERN KENTUCKY...WHICH MAY KEEP ANY THUNDERSTORMS FROM
FORMING AT ALL. THE MODELS ARE STILL SHOWING THE FRONT WILL BE PASSING
THROUGH THE AREA BETWEEN 4 AND 8 AM ON FRIDAY MORNING. THE FRONT WILL
ALSO BE A GOOD MECHANISM TO MIX THE AIR DOWN AND CREATE STRONG GUSTS.

&&

.PREV DISCUSSION...
400 PM EST WED FEB 15 2006

ISENTROPIC LIFT WILL KICK IN NORTH AND WEST OF THE CWA TONIGHT.
ADDED A SLIGHT CHANCE OVER THE NORTHWESTERN PORTIONS OF THE CWA FOR
LATE TONIGHT AS 850 LLJ DEVELOPS WEST OF THE CWA AND WILL CONTINUE
TO TRANSPORT MOISTURE NORTHWARD. CONTINUED RIDGE/VALLEY SPLIT OVER
THE EASTERN PORTIONS OF THE CWA...WITH DEW POINTS AROUND 30...LIGHT
WINDS AND MOSTLY CLEAR SKIES A GOOD PORTION OF THE NIGHT.

NEAR RECORD HIGHS ARE IN STORE FOR TOMORROW...WITH SWRLY FLOW OVER
THE AREA. EXPECT ENOUGH CLOUDS TO HINDER TEMPERATURES FROM REACHING
RECORD NUMBERS. GRADIENT WILL CONTINUE TO TIGHTEN...AS THE LOW
CONTINUES TO STRENGTH AND TRACK TOWARDS THE GREAT LAKES. WILL HOLD
OFF ON ISSUING A WIND ADVISORY ATTM...BUT WILL BEEF UP WORDING IN
THE HWO TO MENTION STRONG WINDS AND GUST POTENTIAL. SOUNDINGS
INDICATE A 70KT LLJ OVER THE AREA THURSDAY NIGHT. STRONGER WINDS
COULD EASILY MIXING DOWN WITH ANY CONVECTION AND SPC HAS PORTIONS OF
THE CWA IN THE 5% AREA FOR DAMAGING WINDS. MODELS ARE IN GOOD
AGREEMENT THROUGH FRIDAY...AS THE COLD FRONT PUSHES THROUGH THE CWA
THURSDAY NIGHT INTO FRIDAY MORNING. BEST LIFT WILL BE NORTH OF THE
AREA...SO STAYED WITH LIKELY POPS THURSDAY NIGHT. SOUNDINGS ARE
STILL SHOWING SOME INSTABILITY...SO CONTINUED A MENTION OF THUNDER
IN THE ZONES THURSDAY NIGHT. MAIN CHALLENGE WILL BE THE EXACT TIMING
OF FRONTAL PASSAGE AND THE POPS CHANCE FRIDAY MORNING. FOR NOW WILL
LEAVE CHANCE POPS ON FRIDAY EXCEPT FOR THE FAR SE COUNTIES...AS THE
BULK OF THE MOISTURE QUICKLY PULLS SOUTH AND EAST OF THE AREA.
TEMPERATURES WILL FALL THROUGH DAY ON FRIDAY...WITH STRONG CAA
BEHIND THE FRONT. A FEW SNOWSHOWERS ARE POSSIBLE OVER THE AREA
FRIDAY NIGHT WITH SOME LINGERING LOW LEVEL MOISTURE AND UPSLOPE
FLOW.

EXTENDED (SATURDAY THROUGH WEDNESDAY)...

MAINLY FOLLOWED HPC GUIDANCE FOR THE EXTENDED AND LEANED TOWARDS THE
GFS FOR THE GRIDS. ALOFT...ZONAL FLOW WILL CONTINUE THROUGH THE MOST
PERIOD WITH THE UPPER RIDGE BUILDING OVERHEAD ON WEDNESDAY.

AT THE SURFACE...FRONT STALLS SOUTH OF THE AREA ON SATURDAY. LEFT
POPS GENERALLY SOUTH OF I 64 ON SATURDAY...AS MODELS ARE INDICATING
SOME OVERRUNNING OVER THE SOUTHERN PORTIONS OF THE CWA. HIGH
PRESSURE DRIFTS ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY. AN
INVERTED TROF SETS UP OVER THE AREA SUNDAY NIGHT AND WILL BRING
PRECIPITATION TO THE AREA INTO MONDAY NIGHT. HIGH PRESSURE BUILDS
OVER THE AREA AGAIN ON TUESDAY AND DRY CONDITIONS WILL CONTINUE INTO
WEDNESDAY. STAYED CLOSE TO THE MEX NUMBERS FOR THE EXTENDED FORECAST
WITH BELOW NORMAL TEMPERATURES IN STORE FOR THE PERIOD.

1154 AM EST WED FEB 15 2006

HAVE UPDATED THE FORECAST FOR 1ST PERIOD TEMPS AND 1ST AND 2ND
PERIOD SKY AND POPS.

MORNING TEMPS WERE WARMING MORE THAN PREVIOUSLY FORECAST...AND
EXPECT AFTERNOON READINGS TO PEAK NEAR THE MOS FORECASTS...PUTTING
MOST PLACES IN THE LOWER 60S. MOISTURE ALSO IS SLOWER TO INCREASE
AND HAVE GONE WITH PARTLY CLOUDY SKIES IN ALL AREAS FOR THIS
AFTERNOON AND TONIGHT...WITH PRECIP REMOVED FOR THIS AFTERNOON.

437 AM EST WED FEB 15 2006

PRIMARY FORECAST PROBLEM IN THE SHORT TERM REMAINS FRIDAYS FRONTAL
PASSAGE. AN AREA OF HIGH PRESSURE SITUATED OFF THE SOUTHEAST COAST
OF THE UNITED STATES...WILL CONTINUE TO INDUCE STRONG SOUTHERLY TO
SOUTHWESTERLY FLOW INTO THE MID SECTION OF THE COUNTRY FOR THE NEXT
FEW DAYS. BECAUSE OF THIS...TEMPERATURES WILL BE WELL ABOVE NORMAL.
FWC MOS APPEARED TO HAVE COME IN A BIT TOO COOL FOR TODAYS
HIGHS...ESPECIALLY CONSIDERING THE STRENGTH AND PERSISTENCE OF
SOUTHERLY THE AREA WILL EXPERIENCE TODAY. AS A RESULT...DECIDED TO
GO CLOSE TO MAV MOS FOR TODAYS HIGHS ACROSS THE BOARD.

WITH STRONGER WINDS ALONG THE RIDGES...AND LIGHT TO NEAR CALM WINDS
IN VALLEYS...ANTICIPATING ANOTHER RIDGE VALLEY TEMPERATURE SPLIT FOR
TONIGHT. THE OVERALL WIND FLOW PATTERN SHOULD ALLOW THE VALLEYS TO
DECOUPLE ONCE MORE BEFORE THE DEEPER CLOUD LAYER MOVES IN THURSDAY
NIGHT. FRIDAYS TEMPERATURES WERE A CHALLENGE...WITH FROPA TAKING
PLACING IN THE EARLY AFTERNOON. TEMPERATURES ARE FORECAST TO WARM
INTO THE MID TO UPPER 40S BY EARLY AFTERNOON AHEAD OF THE FRONT.
ONCE THE FRONT HAS MOVED PAST...TEMPERATURES SHOULD DROP TO AROUND
40 DEGREES BY SUNSET.

MODELS INDICATING A GOOD DEAL OF COLD AIR WILL FILTER INTO THE
REGION SATURDAY MORNING...WITH TEMPERATURES AT 925 AND 850 HPA IN
THE UPPER TEENS TO LOWER 20S. SOME OF THIS COLDER AIR COULD MIX DOWN
TO THE SURFACE...WHICH PROMPTED DECREASING SATURDAYS LOW
TEMPERATURES TO A DEGREE OR TWO BELOW MOS. A WEAK DISTURBANCE IS
ALSO FORECAST TO MOVE ACROSS THE GULF COAST STATES...AND A SLIGHT
CHANCE OF RAIN OR SNOW SHOWERS WAS INCLUDED IN SATURDAYS FORECAST
FOR COUNTIES SOUTH OF I-64. SATURDAYS HIGH TEMPERATURES WERE ALSO A
BIT CHALLENGING...AS THE MAV MAX TEMPS WERE 8 TO 10 DEGREES COOLER
THAN MET AND FWC NUMBERS. WENT WITH A COMPROMISE BETWEEN THE TWO AND
HOPING FOR THE BEST.

PREFERRED THE GFS MODEL FOR THIS FORECAST...AS IT WAS MORE IN SYNC
WITH THE ECMWF. THE ECMWF WAS A FEW HOURS SLOWER THAN BOTH THE GFS
AND NAM RUNS WITH RESPECT TO FRIDAYS FRONT...AND THE SLOWER THE
BETTER WHEN IT COMES TO EASTERN KENTUCKY WEATHER...SO ADJUSTED THE
SPEED OF GFS FRONTAL PASSAGE TOWARD THE ECMWF SOLUTION. EASTERN
KENTUCKY SHOULD SEE MOSTLY LIGHT TO MODERATE RAIN SHOWERS.
HOWEVER...THE GFS HAS A FAIRLY STRONG LOW LEVEL JET MOVING ACROSS
THE REGION FRIDAY...WHICH WILL ENHANCE BOTH MOISTURE AND LIFT ALONG
THE FRONT. THIS...COUPLED WITH SOME INSTABILITY IN MODEL
SOUNDINGS...WARRANTED MENTION OF AN ISOLATED THUNDERSTORM OR TWO
LATE THURSDAY INTO FRIDAY MORNING. WINDS WERE MODIFIED A BIT...BOTH
SPEED AND DIRECTION...TO BETTER REFLECT FROPA ON FRIDAY. DEWPOINTS
WERE ALSO TWEAKED SLIGHTLY...BUT WERE IN GOOD SHAPE FOR THE MOST
PART.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JJ
Hazardous weather outlook, Feb 15, 11:30 PM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1130 PM EST WED FEB 15 2006

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1035 PM EST WED FEB 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STORM SYSTEM TRACKING NORTHEAST ACROSS THE MIDWEST AND GREAT LAKES
WILL BRING AN INCREASE IN WINDS FOR THURSDAY AND THURSDAY NIGHT.
THERE IS A POTENTIAL FOR GUSTS OF 40 MPH.

THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS ON THURSDAY NIGHT AS A
COLD FRONT ASSOCIATED WITH THE STORM SYSTEM SWEEPS THROUGH THE
REGION.

FRIDAY NIGHT THROUGH SATURDAY THERE IS A CHANCE FOR SNOW.
ACCUMULATIONS COULD BE FROM ONE INCH OR LESS TO 1 TO 3 INCHES
DEPENDING ON THE TRACK OF THE LOW. THE GREATEST THREAT WILL BE IN
THE VIRGINIA BORDER COUNTIES.

SUNDAY NIGHT THROUGH MONDAY NIGHT WILL SEE A CHANCE FOR SNOW. THERE
IS ALSO A SLIGHT POTENTIAL FOR FREEZING DRIZZLE ON SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JJ

In the hours before

Special weather statement, Feb 15, 9:46 PM EST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
946 PM EST WED FEB 15 2006

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161500-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
946 PM EST WED FEB 15 2006

...STRONG WINDS EXPECTED ACROSS THE REGION FROM LATE THURSDAY MORNING
UNTIL LATE THURSDAY NIGHT...

AN AREA OF LOW PRESSURE WILL DEVELOP ACROSS THE CENTRAL PLAINS ON
THURSDAY. SOUTHERLY WINDS WILL INCREASE OVER THE LOWER OHIO RIVER
VALLEY AS THIS SYSTEM APPROACHES EASTERN KENTUCKY. SUSTAINED WINDS
OF 20 TO 25 MPH WILL BE LIKELY...WITH GUSTS UP TO 40 MPH POSSIBLE.

THESE WINDS WILL MAKE FOR HAZARDOUS TRAVEL...ESPECIALLY ON EAST TO
WEST ORIENTED ROADWAYS INCLUDING INTERSTATE 64...THE MOUNTAIN
PARKWAY...AND THE HAL ROGERS PARKWAY. SECURE LOOSE ITEMS SUCH AS
TRASH CANS...AND ANY OTHER OUTSIDE LIGHTWEIGHT ITEMS.

JJ

Nearby

Wind Advisories in Kentucky, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.